atrophic vaginitiis

by Ruth
(Charleston, SC)

I had the worst case of this despite using vaginal estrogen for years. I was put on systemic HRT for two years which helped, but I still had ring of fire at opening of vagina. So added vaginal estrogen. Result was extreme swelling and itching of vagina and vulvar area. I stopped the systemic HRT, which was bioidenticals. However now whenever I use vaginal estriol, I get extreme swelling and itching no matter how it is compounded. I have not tested positive for yeast. However, I am sure this is what it is. I have been on Diflucan numerous times. The problem is only getting worse. If I use nothing, I get vaginal inflammation and feel like my bottom is falling out. I am having my hormones tested through saliva now. I will try just the progesterone on vulva and slight amount in vagina. Any suggestions would be welcomed. I should know test results in a week.

Comments for atrophic vaginitiis

Click here to add your own comments

Jan 06, 2015
atrophic vaginitiis
by: Wray

Hi Ruth Oestrogen is a known inflammatory hormone. Not only that it exacerbates any fungal infection. Please see our page on Candida, there are a number of papers you could read through. Take care Wray

Jan 20, 2016
First time with progesterone aged 71
by: Anonymous

Hi

I am 71 years old and have never been on the pill, hrt or anything else. I have not had children. My period stopped at age 45 and I was told it was not menopause but for whatever reason my body had stopped producing estrogen. I just let nature take its course and never had any symptoms of menopause at all but my period didn't come back either so somewhere along the way menopause must have happened. I have had a very healthy life with no illnesses of any kind. My diet has always been good so that probably contributed to the lack of menopause symptoms. When I read what other women have to go through I feel blessed.

However now at 71 my skin is showing signs of aging I think. Recently very itchy lower arms with blister like spots breaking into red marks. A few have now appeared on one leg as well.I am red haired freckled skin type and have not been in the sun very much throughout my life because frankly I would burn and it was too uncomfortable. Last year I spent a few weeks in a 35 degree heatwave and some days were spent outdorrs in the mountains with almost no clothing, cycling quite a bit with arms exposed etc so am also wondering if the skin problem might be a result of skin damage incurred then?

Or is it the result of 25 years without progesterone in my body catching up? If I start to use the cream how much should I use? Would it have any effect at this stage on the skin and help it to recover somewhat?

Any feedback would be greatly appreciated.
Many thanks
Maureen


Jan 23, 2016
First time with progesterone cream - 71
by: Joy

Hi Maureen

How lucky you are not to have suffered that terrible Menopause symptoms www.progesteronetherapy.com/menopause. Even though you have never been on BCP or HRT you would still be suffering from Estrogen Dominance symptoms www.progesteronetherapy.com/estrogen-dominance. Sadly we all suffer from this, men included due to our environment as there are well over 100 estrogen mimics already www.progesteronetherapy.com/environmental-toxins.

You would certainly benefit with progesterone therapy, please read How to use Progesterone Cream www.progesteronetherapy.com/how-to-use-progesterone-cream. Progesterone cream is protective, as it's a potent antioxidant and anti-inflammatory, very good as an after sun cream. It's difficult to say if the damage was cause in your earlier years, if you spent a lot of time in the sun, then yes possibly it has caused the damage. The problem with fair skin and not sunbathing, or using a potent sunscreen, is you do not make any vitamin D and certainly not in your case as you spend a lot of time indoors. Ironically this is the very thing to prevent you getting skin cancer, melanoma or any cancer for that matter. Please have a Vitamin D3 test done www.progesterone-info.com/benefits-of-vitamin-d. For more info on vitamin D3 levels, test kits etc, please read the links on the page.

Hope this helps you.

Jan 24, 2016
Thank you
by: Anonymous

Thank you for the Vitamin D advice. Will get that checked and start using progesterone.

Maureen :o)


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...